MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1100-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an arteriovenous fistula with 80-90% stenosis.The 10x80 mm armada percutaneous transluminal angioplasty (pta) catheter was inflated four times to nominal pressure in a stenosed non-abbott stent and ruptured on the fourth inflation.The balloon was deflated, and negative pressure was held for more than 20 seconds, but there was difficulty removing the balloon.The balloon was removed from the patient with the shaft stretched.The balloon was noted to be burst and distorted and the markers were seen to have remained in the patient in the right atrium.Snaring was attempted but was unsuccessful.A non-abbott high pressure balloon was inflated to complete the procedure, and the patient was then discharged.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture, stretched shaft, and separation were confirmed.The reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported balloon rupture, stretched shaft, difficulty removing the device, separation, foreign body in patient and unexpected medical intervention appear to be related to circumstances of the procedure.There was no leak noted during preparation or during the initial three inflations, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the patient¿s anatomy and/or previously implanted stent such that the balloon became damages and ruptured during the fourth inflation.The resistance reported during removal likely result from the ruptured balloon material catching on the patient¿s anatomy and/or previously implanted stent during removal as the rupture likely did not allow the balloon material to refold properly.Return device analysis noted the material at the separation was jagged which suggests that the separation may be related to tensile overload (material stress/fatigue).It is likely that upon manipulation of the device during removal, as difficulty was encountered, the shaft likely became stretched and ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20472504
Report Number2024168-2024-12238
Device Sequence Number7472241
Product Code LIT
UDI-Device Identifier08717648154966
UDI-Public(01)08717648154966(17)270131(10)30807G1
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1100-080
Device Catalogue NumberB1100-080
Device Lot Number30807G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COVERA STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale